Alert archive / California / Wind Advisories in 2007
Wind Advisory 104, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 5, 2007, 2:38 PM PDT for Los Angeles County, California. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 2:38 PM PDT (21:38 UTC)
- Expired
- May 6, 2007, 12:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 052138 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 238 PM PDT SAT MAY 5 2007 ...NORTHEAST WINDS WILL DEVELOP AND STRENGTHEN OVER AREAS OF SOUOTHWEST CALIFORNIA TONIGHT... .A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE PACIFIC NORTHWEST THIS AFTERNOON AND SHIFT EAST OVER THE GREAT BASIN AS AN AREA OF LOW PRESSURE CENTERED OVER ARIZONA REMAINS NEARLY STATIONARY OVERNIGHT. THE OFFSHORE WINDS WILL LIKELY REDEVELOP OVER THE TRANSVERSE RANGE SUNDAY NIGHT THOUGH DEGRADED AS THE LOW DOWNSTREAM SHIFTS NORTHEAST AND RIDGE WEAKENS OVER THE GREAT BASIN EARLY MONDAY. CAZ053-054-060345- /O.NEW.KLOX.WI.Y.0104.070505T2138Z-070506T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 238 PM PDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT SUNDAY. NORTHEAST WINDS WILL DEVELOP TO 20 TO 30 MPH WITH GUSTS TO 50 MPH AND PERSIST THROUGH MIDDAY SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FORWOOD
4 follow-up statements
000 WWUS76 KLOX 060251 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 751 PM PDT SAT MAY 5 2007 ...NORTHEAST WINDS WILL STRENGTHEN OVER AREAS OF SOUTHWEST CALIFORNIA TONIGHT... .STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE SANTA CLARITA VALLEY TONIGHT THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE BELOW AND THROUGH PASSES AND CANYONS. CAZ088-061100- /O.EXA.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ SANTA CLARITA VALLEY- 751 PM PDT SAT MAY 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 12 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PDT SUNDAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED TONIGHT THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-061100- /O.CON.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 751 PM PDT SAT MAY 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT SUNDAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH CAN BE EXPECTED TONIGHT THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 061039 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 339 AM PDT SUN MAY 6 2007 ...STRONG NORTHEAST WINDS THIS MORNING... .STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE SANTA CLARITA VALLEY TONIGHT THROUGH THIS MORNING. THE STRONGEST WINDS WILL BE BELOW AND THROUGH PASSES AND CANYONS. CAZ053-054-061700- /O.CON.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 339 AM PDT SUN MAY 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH ARE EXPECTED THIS MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-061700- /O.CON.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ SANTA CLARITA VALLEY- 339 AM PDT SUN MAY 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 061303 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 603 AM PDT SUN MAY 6 2007 ...STRONG NORTHEAST WINDS THIS MORNING NOW ALSO AFFECTING THE SANTA MONICA MOUNTAINS... .STRONG AND GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE SANTA CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS THIS MORNING. THE STRONGEST WINDS WILL BE BELOW AND THROUGH PASSES AND CANYONS. CAZ046-061900- /O.EXA.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 603 AM PDT SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH ARE EXPECTED THIS MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-061900- /O.CON.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 603 AM PDT SUN MAY 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH ARE EXPECTED THIS MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ088-061900- /O.CON.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ SANTA CLARITA VALLEY- 603 AM PDT SUN MAY 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED THIS MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ASR
000 WWUS76 KLOX 061905 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1205 PM PDT SUN MAY 6 2007 CAZ046-053-054-088-062015- /O.EXP.KLOX.WI.Y.0104.000000T0000Z-070506T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 1205 PM PDT SUN MAY 6 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL CONTINUE TO DIMINISH WITH WINDS BECOMING WEST NEAR THE COAST THOUGH WILL REMAIN NORTHEAST AND AVERAGE 10 TO 20 MPH WITH LOCAL GUSTS TO 25 MPH OVER THE TRANSVERS RANGE THROUGH THE AFTERNOON. $$ FORWOOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 5, 12:15 PM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 5, 12:15 PM PDT, 2 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1215 PM PDT SAT MAY 5 2007 NEW AVIATION DISCUSSION .SHORT TERM (TODAY THROUGH MONDAY)... LATEST SATELLITE SHOWS GENERALLY MOSTLY CLEAR SKIES ACROSS THE AREA EXCEPT FOR SOME CLOUDS PILED UP OVER NORTHERN MOUNTAIN SLOPES EARLY THIS MORNING. WILL KEEP MENTION OF SLIGHT CHANCE POPS THIS MORNING FOR NORTH SLOPES...BUT NO SIGNIFICANT PRECIP IS EXPECTED. OTHERWISE MAIN CONCERN TODAY IS WINDS. AT THIS TIME...WINDS HAVE DIED DOWN ACROSS SOUTHERN SANTA BARBARA COUNTY. THEREFORE...HAVE CANCELLED THE WIND ADVISORY FOR 39/52. HOWEVER...WILL KEEP WIND ADVISORY IN PLACE FOR VENTURA/LA MOUNTAINS AS SOME RAWS SITES ARE STILL BLOWING ABOVE ADVISORY LEVELS. THE WINDS SHOULD DIMINISH THIS AFTERNOON PER MODEL DATA. AS FOR TEMPS TODAY...MODELS INDICATE WARMER BOUNDARY LAYER TEMPS AND THE ONSHORE GRADIENTS ARE WEAKENING. SO...WILL EXPECT WARMER TEMPS FOR ALL AREAS THIS AFTERNOON WITH MOST VALLEY AREAS IN THE 70S. FOR TONIGHT THROUGH MONDAY...MODELS INDICATE THE SAME SYNOPTIC SCENARIO...UPPER RIDGE BUILDING OVERHEAD AND INCREASING OFFSHORE FLOW. 00Z GFS/WRF SHOWING USUAL DIFFERENCES WITH REGARD TO OFFSHORE FLOW WITH THE WRF INDICATING MUCH STRONGER SUPPORT FOR NORTHEAST WINDS. FOR THE FORECAST...WILL TOW A MIDDLE GROUND BETWEEN THE MODELS AS THE GFS EVEN INDICATES DECENT UPPER SUPPORT. SO...WILL EXPECT GUSTY NORTHEAST WINDS THROUGH/BELOW PASSES AND CANYONS WHICH COULD REACH ADVISORY LEVELS LATE TONIGHT. WILL LET THE DAY SHIFT ANALYZE THE 12Z RUNS TO DETERMINE IF ANY WIND ADVISORIES WILL BE NEEDED LATE TONIGHT THROUGH MONDAY. HOWEVER...ONE THING IS FOR SURE SUNDAY AND MONDAY...VERY WARM TEMPERATURES AND LOW RELATIVE HUMIDITY. BOTH GFS/WRF INDICATE WARMING BOUNDARY LAYER TEMPS THROUGH THE PERIOD WITH STRENGTHENING OFFSHORE GRADIENTS. SO...ALL AREAS WILL BE WELL ABOVE SEASONAL NORMS WITH MONDAY THE WARMEST DAY IN THE SHORT TERM WITH MOST VALLEY AREAS IN THE 90S. THE COMBINATION OF VERY WARM TEMPERATURES...OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITIES (IN THE TEENS AND SINGLE DIGITS) WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS VENTURA AND LOS ANGELES COUNTIES. AT THIS TIME...A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. GIVEN EVERYTHING SEEN IN THE FORECAST... FIRE WEATHER WATCH LOOKS SPOT-ON AT THIS TIME...SO WILL LET IT REMAIN IN EFFECT. .LONG TERM (TUESDAY THROUGH FRIDAY)... ON TUESDAY...UPPER RIDGE REMAINS IN PLACE OVER SOUTHERN CALIFORNIA BUT OFFSHORE FLOW WEAKENS. SO...WILL EXPECT CONTINUED HOT TEMPS ACROSS INLAND AREAS...VERY SIMILAR TO MONDAY...BUT SOME NOTICEABLE COOLING NEAR THE COAST AS THE SEA BREEZE REESTABLISHES ITS DOMINANCE. FOR WEDNESDAY THROUGH FRIDAY...UPPER RIDGE IS BROKEN DOWN AS TROUGH DEVELOPS OVER THE EASTERN PACIFIC/WEST COAST. WITH THIS PATTERN...ONSHORE FLOW WILL RETURN TO THE AREA. SO...WILL EXPECTED COOLER TEMPS FOR ALL AREAS WEDNESDAY THROUGH FRIDAY WITH THE RETURN OF STRATUS/FOG TO COASTAL AND COASTAL VALLEY AREAS WEDNESDAY NIGHT THROUGH FRIDAY. && .AVIATION....05/1915Z ASIDE FROM A FEW CLOUDS IN EASTERN LOS ANGELES COUNTY AND NEAR SOME OF THE MOUNTAINS...SKIES WERE CLEAR ACROSS THE FORECAST DISTRICT. THE ONLY AIRFIELD TO BE AFFECTED BY ANY CLOUDS WAS KLGB...AND THE CLOUDS ARE NOW DISSIPATING IN DRIER AIR. GUSTY WINDS WILL AGAIN PLAGUE THE FORECAST AREA CAUSING TURBULENCE AND LOW LEVEL WIND SHEAR NEAR THE MOUNTAINS AND BELOW PASSES AND CANYONS. KSBA MAY SEE SOME PROBLEMS WITH LOW LEVEL WIND SHEAR. KLAX...SKIES WILL REMAIN CLEAR AND A FAIRLY STRONG SEA BREEZE WILL CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AROUND MIDNIGHT. KBUR...SOUTH WINDS WILL CONTINUE UNTIL THE EVENING HOURS. SKIES WILL REMAIN CLEAR THROUGH SUNDAY. LOCALLY GUSTY NORTH WINDS ARE POSSIBLE AGAIN SUNDAY MORNING. .LOX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...THOMPSON AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 5, 6:00 AM PDT, 8 hours 38 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:54 PM PDT | Red Flag Warning | LOX | Los Angeles | 5 days |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.